Gliimepiriide Side Effects?

Dolores65
By Dolores65 Latest Reply 2011-07-07 21:18:17 -0500
Started 2011-07-07 18:51:18 -0500

Hi…Dr. has increased my Glim from 1/2 Mg twice a day to 1Mg twice a day. My glucose numbers are way down but I feel so tired most of the time and no energy or appitite. Has anyone had this effect from an increased dose of this med? I called her today & she said she didn't think it was from the increase, but was very happy with my numbers. She said maybe I have low hemoglobin & to get it checked. What can they do for that? I'm feeling like such a wimp & scared to boot. Any help would be greatly appreciated…Thanks


2 replies

jayabee52
jayabee52 2011-07-07 19:52:07 -0500 Report

Howdy Delores WELCOME to Diabeticconnect!

I can't speak to the question on Glimepride as I've never been on it. Here is a readout from emedicinehealth on this medication: http://www.emedicinehealth.com/drug-glimepiri... There's a section on side effects and another on drug interactions.

Low hemoglobin,aka anemia: Here's a 3 page writeup from Mayo Clinic regarding this: http://www.mayoclinic.com/health/low-hemoglob...

I have experienced this due to a bleeding duodenal ulcer. The fix in my case was a
6 unit transfusion of whole blood. I also had hemodialysis, which often has anemia associated with it. When I was undergoing dialysis I would regularly get a dose of epogen which helps build up the blood and also a dose of injected iron.

For less severe cases of anemia a person may be either prescibed or instructed to buy an iron suppliment OTC.

YOU ARE NOT A WIMP! A manly man will feel the same way, weak, lethargic, if his blood levels are low.

Praying you get to the bottom of your problem soon.

Blessings to you and yours

James